Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 32, NWS Miami, FL

April 16, 2006Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this red flag warning at Apr 16, 2006, 3:41 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Apr 16, 2006, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2006, 3:41 AM EDT (07:41 UTC)
In effect from
Apr 16, 2006, 1:00 PM EDT
Expired
Apr 16, 2006, 7:00 PM EDT
In force
6 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1853 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMFL 160741
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT SUN APR 16 2006

..RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR
ALL AREAS OF SOUTH FLORIDA EXCEPT FOR THE WEST COAST FOR 4 HOURS
OR MORE OF LOW RELATIVE HUMIDITIES... 

FLZ063-066-070-162300-
/O.UPG.KMFL.FW.A.0021.060416T1700Z-060416T2300Z/
/O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
341 AM EDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR 4 HOURS OR MORE OF LOW RELATIVE HUMIDITIES...

TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S OVER THE INTERIOR
AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL
ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS
AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT
THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT
THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO
LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT
RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING
HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR GLADES...HENDRY...AND
EASTERN COLLIER COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ067-068-071>074-162300-
/O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
341 AM EDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITIES...

TEMPERATURES IN THE UPPER 80S TO NEAR 90 OVER THE ESTAERN AREAS
OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL
ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS
AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT
THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT
THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO
LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT
RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING
HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR ALL OF PALM BEACH...
BROWARD AND MIAMI DADE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS82 KMFL 160757 CCA
RFWMFL

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIAMI FL
341 AM EDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR ALL 
AREAS OF SOUTH FLORIDA EXCEPT FOR THE WEST COAST FOR 4 HOURS OR MORE 
OF LOW RELATIVE HUMIDITIES... 

FLZ063-066-070-162300-
/O.UPG.KMFL.FW.A.0021.060416T1700Z-060416T2300Z/
/O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/
GLADES-HENDRY-EASTERN COLLIER-
341 AM EDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR 4 HOURS OR MORE OF LOW RELATIVE HUMIDITIES...

TEMPERATURES IN THE UPPER 80S TO THE LOWER 90S OVER THE INTERIOR
AREAS OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL
ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS
AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT
THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT
THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO
LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT
RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING
HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR GLADES...HENDRY...AND
EASTERN COLLIER COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

FLZ067-068-071>074-162300-
/O.NEW.KMFL.FW.W.0032.060416T1700Z-060416T2300Z/
PALM BEACH WESTERN-PALM BEACH EASTERN-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
341 AM EDT SUN APR 16 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR 4 OR MORE HOURS OF LOW RELATIVE HUMIDITIES...

TEMPERATURES IN THE UPPER 80S TO NEAR 90 OVER THE ESTAERN AREAS
OF SOUTH FLORIDA ALONG WITH DEW POINTS LOWER TO MID 50S WILL
ALLOW FOR THE RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT THIS
AFTERNOON. THE RELATIVE HUMIDITIES SHOULD REMAIN BELOW 35 PERCENT
THROUGH EARLY THIS EVENING BEFORE CLIMBING ABOVE THE 35 PERCENT
THRESHOLD VALUE...AS THE TEMPERATURES COOL IN THE UPPER 70S TO
LOWER 80S. THIS WILL ALLOW FOR 4 OR MORE HOURS OF BELOW 35 PERCENT
RELATIVE HUMIDITIES OVER THIS AREA. THEREFORE A RED FLAG WARNING
HAS BEEN ISSUED UNTIL 7 PM EDT THIS EVENING FOR ALL OF PALM BEACH...
BROWARD AND MIAMI DADE COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Apr 16, 1:36 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 16, 1:36 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
136 AM EDT SUN APR 16 2006

.DISCUSSION...MAIN WEATHER FEATURE FOR THE NEXT COUPLE OF DAYS WILL CONTINUE TO BE
THE AREA OF HIGH PRESSURE OVER THE EASTERN GULF OF MEXICO. SURFACE ANALYSIS
SHOWS DEW POINTS IN THE MID TO UPPER 50S IN THE CENTER OF THE HIGH JUST
OFF TAMPA. THE H8 RIDGE IS CENTERED SOUTHEAST OF MIAMI...ACCOUNTING
FOR DEFINITE DRYING PATTERN SHOWING UP ON THE 00Z KMFL SOUNDING.
THIS TREND WILL PERSIST THROUGH TODAY AS THE SURFACE HIGH SHIFTS
EAST.

THROUGH TUESDAY...WINDS WILL REMAIN FAIRLY LIGHT THROUGH TODAY...GRADUALLY
VEERING SOUTHWEST ON MONDAY. SEA BREEZES WILL BE THE DRIVER THIS
AFTERNOON IN THE ABSENCE OF GRADIENT FLOW...WITH TEMPERATURES JUST
ABOVE CLIMATE NORMS. THE SOUTHWEST FLOW MONDAY AND TUESDAY WILL
RESULT IN A GOOD WARM UP IN TEMPERATURES ACROSS SOUTH FLORIDA...REACH
NEAR RECORDS FOR EAST COAST SITES. DRY CONDITIONS RULE OUT RAIN
CHANCES.

&&

.EXTENDED FORECAST...LOOKING AHEAD TO MID WEEK AND BEYOND...SHORT WAVE ENERGY MOVING
ALONG THE EAST SIDE OF THE RIDGE THROUGH THE CAROLINAS WILL PUSH A WEAK
BACK DOOR FRONT INTO THE ATLANTIC WATERS OFF NORTH FLORIDA ON TUESDAY.
THE GFS HAS THIS BOUNDARY PROGGED TO SAG OFF SOUTH FLORIDA ON WEDNESDAY.
THIS WILL MODERATE TEMPERATURES AND INCREASE MOISTURE FOR THE LATTER
HALF OF THE WEEK. THE EXTENDED MODELS ARE TRENDING DOWN THE PROBABILITY
OF A FEW SHOWERS WEDNESDAY AND THURSDAY...ESPECIALLY FOR THE WEST
COAST. MODERATING SOUTHEAST FLOW WILL PERSIST THROUGH THE WEEKEND
WITH HIGH PRESSURE OFF THE ATLANTIC COAST. WHILE THE LATEST MEX
RUN DOES BRING THE HIGH TEMPS DOWN SLIGHTLY LATE IN THE WEEK...THEY
ARE STILL PROGGED TO REMAIN A COUPLE OF DEGREES ABOVE NORMAL. THE
GFS IS BACKING OFF ON CYCLOGENISIS OVER THE NORTHERN GULF LATER IN
THE WEEK. THUS WILL NOT INTRODUCE POPS FOR NEXT WEEKEND ATTM.

&&

.MARINE...GENERALLY LIGHT SOUTHWEST FLOW WILL PERSIST THE NEXT COUPLE
OF DAYS UNDER INFLUENCE OF HIGH PRESSURE MIGRATING OVER SOUTH
FLORIDA. WINDS WILL VEER MORE NORTHERLY WEDNESDAY AS THE WEAK FRONT
MOVES IN FROM THE NORTHEAST...THEN VEER MORE EASTERLY AND EVENTUALLY
SOUTHEASTERLY THROUGH THE WEEKEND AS HIGH PRESSURE BUILDS OFF THE
ATLANTIC COAST. SEAS WILL INCREASE SLIGHTLY ON WEDNESDAY OVER GULF
STREAM WATERS IN RESPONSE TO THE NORTH COMPONENT OF THE WINDS.

&&

.FIRE WEATHER...DEW POINTS WILL DIP INTO THE 50S AS TEMPERATURES RISE INTO
THE LOWER 90S OVER INTERIOR SOUTH FLORIDA TODAY...DUE TO BOUNDARY
LAYER HIGH PRESSURE SHIFTING EAST OVER THE AREA. THIS MAY IMPACT THE
EAST COAST METRO AREAS AS WELL WITH WARM AND DRY SOUTHWEST FLOW. THE
EXISTING WATCH FOR INTERIOR AREAS WILL BE UPGRADED TO A RED FLAG
WARNING...BUT MAY HAVE TO BE EXPANDED TO COVER THE EAST COAST AREAS.
IN FACT...BECAUSE OF THE VERY WARM AFTERNOON TEMPERATURES EAST COAST
AREAS MAY BE AFFECTED BY LOW RELATIVE HUMIDITIES EARLY IN THE WEEK
AS WELL. A FIRE WEATHER WATCH MAY BE REQUIRED FOR THE EAST COAST FOR
MONDAY AND TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  85  65  86  67 /   0   5   5   5
FORT LAUDERDALE  86  68  87  69 /   0   5   5   5
MIAMI            87  67  88  70 /   0   5   5   5
NAPLES           84  65  83  72 /   5   5   5   5

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

EC
Hazardous weather outlook, Apr 15, 6:03 PM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
603 PM EDT SAT APR 15 2006

FLZ063-066>075-161315-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
603 PM EDT SAT APR 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.